Medindia

X

Incivek can Cause Development of Deadly Skin Rash, Says FDA

by Kathy Jones on  December 22, 2012 at 4:42 PM Drug News   - G J E 4
The US Food and Drug Administration has issued a warning stating that Vertex Pharmaceuticals' hepatitis C drug, known as Incivek, could lead to formation of a deadly skin rash.
 Incivek can Cause Development of Deadly Skin Rash, Says FDA
Incivek can Cause Development of Deadly Skin Rash, Says FDA
Advertisement

FDA also warned that people who were taking Incivek, which is a brand name for telaprevir, in combination with two other drugs should stop if they develop a rash or suffer from symptoms including diarrhea, fever or mouth sores. There were also cases of fatalities among some of the patients. Vertex confirmed that Incivek could increase the risk of such skin rashes and added that the drug's packaging with come with a black box label warning.

Advertisement
"Fatal cases of serious skin reactions have been reported in patients with progressive rash and systemic symptoms who continued to receive Incivek combination treatment after a serious skin reaction was identified. Given the severity of the events reported in the postmarketing setting, and the importance of discontinuing Incivek combination treatment in the event of one of these reactions, the information has been given greater prominence through a boxed warning", Vertex said in a statement.



Source: Medindia
Advertisement

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
User Avatar
* Your comment can be maximum of 2500 characters
Notify me when reply is posted I agree to the terms and conditions

You May Also Like

Advertisement
View All